MAUDE Adverse Event Report: ABBOTT MEDICAL GUARDIAN¿ SCREW, 5MM, BURR HOLE COVER; DBS BUR HOLE COVER SCREW

ABBOTT MEDICAL GUARDIAN¿ SCREW, 5MM, BURR HOLE COVER; DBS BUR HOLE COVER SCREW
Model Number 6015
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that following the completion of the dbs implant procedure it was found that an expired guardian screw was opened by the circulator and implanted by the physician.Surgical intervention may be undertaken to address this issue.
 
Additional Manufacturer Narrative
An expired butt hole cap screw was reported to abbott.The issue was noted while reviewing product packaging after the operation was complete.Based on the information received, the event is consistent with the unintentional use of expired product.Additionally, the device history record of the device was reviewed to confirm that all manufacturing steps were completed and there were no non-conformances noted that could have contributed to this issue.Actions have been taken to prevent reoccurrence via capa 132510.

Brand Name
GUARDIAN¿ SCREW, 5MM, BURR HOLE COVER
Common Device Name
DBS BUR HOLE COVER SCREW
Manufacturer (Section D)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
Manufacturer (Section G)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
Manufacturer Contact
ronnie shalev
6901 preston road
plano, TX 75024
9723098000
MDR Report Key15765099
Report Number1627487-2022-06111
Device Sequence Number6353503
Product Code MHY
UDI-Device Identifier05414734403078
UDI-Public05414734403078
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P140009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2022
Device Model Number6015
Device Catalogue Number6015
Device Lot Number7616593
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer08/14/2023
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date08/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DBS BURR HOLE CAP (2); DBS LEAD (2)
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight82 KG